Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 12, 2014, 2:55 PM CDT for 9 counties in Wisconsin. It took effect at Sep 13, 2014, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2014, 2:55 PM CDT (19:55 UTC)
- In effect from
- Sep 13, 2014, 3:00 AM CDT
- Expired
- Sep 13, 2014, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122 WWUS73 KGRB 121955 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT FRI SEP 12 2014 ...A FROSTY NIGHT EXPECTED IN CENTRAL AND NORTHCENTRAL WISCONSIN... .SKIES SHOULD CLEAR LATER TONIGHT AS AN UPPER LEVEL DISTURBANCE EXITS THE REGION. AS THE SKIES BEGIN TO CLEAR TEMPERATURES SHOULD FALL QUICKLY IN NORTHCENTRAL AND CENTRAL WISCONSIN. LOWS WILL RANGE FROM 30 TO 35 IN MOST PLACES...PRODUCING A SIGNIFICANT FROST. WIZ005-010>012-018-019-030-035-036-130400- /O.NEW.KGRB.FR.Y.0004.140913T0800Z-140913T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 255 PM CDT FRI SEP 12 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE WILL FALL TO 30 TO 35 DEGREES. * THE FROST COULD BE DAMAGE VEGETATION IF IT IS NOT COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
395 WWUS73 KGRB 130318 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1018 PM CDT FRI SEP 12 2014 ...A FROSTY NIGHT EXPECTED IN CENTRAL AND NORTH CENTRAL WISCONSIN... .SKIES SHOULD CLEAR LATER OVERNIGHT AS AN UPPER LEVEL DISTURBANCE EXITS THE REGION. AS THE SKIES BEGIN TO CLEAR TEMPERATURES SHOULD FALL QUICKLY IN NORTH CENTRAL AND CENTRAL WISCONSIN. LOWS WILL RANGE FROM 30 TO 35 IN MOST PLACES...PRODUCING A SIGNIFICANT FROST. WIZ005-010>012-018-019-030-035-036-131300- /O.CON.KGRB.FR.Y.0004.140913T0800Z-140913T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 1018 PM CDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * TEMPERATURE WILL FALL TO 30 TO 35 DEGREES. * THE FROST COULD BE DAMAGE VEGETATION IF IT IS NOT COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TH
927 WWUS73 KGRB 130832 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 AM CDT SAT SEP 13 2014 ...PATCHY FROST ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN... .SKIES ARE SLOWLY CLEARING TOWARD CENTRAL AND EAST-CENTRAL WISCONSIN EARLY THIS MORNING. TEMPERATURES HAVE ALREADY FALLEN INTO THE 35 TO 40 DEGREE RANGE...THUS AS SOON AS THE CLOUDS DEPART...FROST WILL FORM BEFORE SUNRISE. WIZ005-010>012-018-019-030-035-036-131300- /O.CON.KGRB.FR.Y.0004.000000T0000Z-140913T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 332 AM CDT SAT SEP 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE WILL FALL TO 30 TO 35 DEGREES. * THE FROST COULD BE DAMAGE VEGETATION IF IT IS NOT COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 12, 12:46 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 12, 12:46 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1246 PM CDT FRI SEP 12 2014 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 319 AM CDT FRI SEP 12 2014 PCPN TRENDS FOR TODAY AND POTENTIAL FOR ANOTHER ROUND OF FROST TNGT REMAIN THE BIGGEST FCST HURDLES OVER THE NEXT 36 HOURS. THE 07Z MSAS SFC ANALYSIS INDICATED A LARGE AREA OF HI PRES OVER THE LEE-SIDE OF THE ROCKIES FROM WRN NEBRASKA NWD INTO SASKATCHWAN. AN EWD EXTENSION OF THIS HI POKED INTO NRN WI AND IT WAS THIS FEATURE THAT ALLOWED SKIES TO CLEAR OVRNGT AND TEMPS TO TANK ACROSS NRN WI. SATL IMAGERY DID SHOW CLOUDS BEGINNING TO OVERSPREAD WI AHEAD OF AN IMPRESSIVE SHORTWAVE TROF OVER THE NRN PLAINS. RADAR MOSAIC DID PICK UP ON SOME LIGHT RAIN MOVING ACROSS NRN SECTIONS OF IA. AFTER A FROSTY START TO THE DAY OVER NRN SECTIONS OF THE FCST AREA...CLOUDS WL QUICKLY OVERSPREAD THE REST OF WI THIS MORNING IN ADVANCE OF THE VIGOROUS SHORTWAVE TROF SWEEPING ACROSS THE UPR MS VALLEY/MIDWEST. THE LEADING EDGE OF LIGHT RAIN TO ALREADY BE PUSHING INTO CNTRL/E-CNTRL WI LATER THIS MORNING WITH THE PCPN BECOMING MORE WIDESPREAD IN COVERAGE THIS AFTERNOON AS THE TROF PUSHES INTO THE WRN GREAT LAKES. DESPITE NOT HAVING MUCH LOW-LEVEL MOISTURE AT ITS DISPOSAL...THIS SYSTEM IS DYNAMIC ENUF IN THE MID- LEVELS WITH STRONG PV ADVECTION...Q-G FORCING AND FRONTOGENETICAL FORCING TO WRING OUT ANY AVAILABLE MOISTURE. HAVE RAISED POPS FOR THIS AFTERNOON INTO CATEGORICAL OVER E-CNTRL WI AND LIKELY FROM CNTRL WI TO FAR NE WI. ALL THE CLOUDS AND PCPN WL AGAIN PUT A LID ON DIURNAL WARMING WITH MAX TEMPS GENERALLY IN THE 50-55 DEG RANGE...AGAIN AROUND RECORD MIN HI TEMP RECORDS. THE SHORTWAVE TROF TO MOVE OVER NE WI THIS EVENING AND REACH THE ERN GREAT LAKES BY 12Z SAT. LIGHT RAIN WL CONT THIS EVENING AND BEGIN TO DIMINISH FROM WEST TO EAST DURING THE OVRNGT HOURS. EXACTLY HOW FAST THIS SYSTEM DEPARTS WL BE KEY TO FROST/FREEZE POTENTIAL LATE TNGT AS HI PRES TO RE-ESTABLISH ITSELF OVER WI WITH CLEARING SKIES AND LIGHT WINDS. IF THE FASTER GFS/GEM ARE CORRECT... TEMPS OVER N-CNTRL AND CNTRL WI WOULD HEAD TOWARD OR SURPASS THE FREEZING MARK ONCE AGAIN. HAVE KEPT FROST WORDING IN THE FCST... BUT TOO AVOID CONFUSION WITH THE CURRENT FROST/FREEZE HEADLINES... WL NOT ISSUE ANOTHER ONE FOR TNGT AND ALLOW THE DAYSHIFT TO FINE TUNE THE DETAILS WITH SURROUNDING OFFICES. HI PRES TO DOMINATE NE WI WEATHER ON SAT WITH MOSTLY SUNNY SKIES... LIGHT WINDS AND WARMER TEMPS. LOOK FOR MAX TEMPS TO BE ABOUT FIVE DEGS WARMER THAN TODAY WITH MOST LOCATIONS IN THE 55-60 DEG RANGE. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 319 AM CDT FRI SEP 12 2014 SATURDAY NIGHT LOOKS TO BE DRY WITH HIGH PRESSURE THE MAIN SURFACE FEATURE. TEMPERATURES ACROSS NORTHERN WISCONSIN WILL BE LOW ENOUGH FOR PATCHY FROST TO DEVELOP...BUT DO NOT THINK FROST WILL BE WIDESPREAD. AN APPROACHING MID LEVEL SHORT WAVE...LEFT EXIT REGION OF AN UPPER JET MAX...AND A SURFACE FRONT ARE EXPECTED TO BRING RAIN CHANCES TO NORTH CENTRAL WISCONSIN SUNDAY AFTERNOON AND THE REST OF THE AREA ON SUNDAY NIGHT. THE RAIN SHOULD END FROM NORTH TO SOUTH ON MONDAY. A LARGE SURFACE HIGH PRESSURE SYSTEM SHOULD KEEP THE FORECAST AREA DRY THROUGH THE END OF THE PERIOD. THERE WILL BE SOME SHORT WAVE ENERGY MOVING SOUTHEAST OUT OF CANADA BUT IT IS EXPECTED TO BE MAINLY NORTHEAST OF WISCONSIN. AFTER A CHILLY START TO THE WEEK TEMPERATURES SHOULD WARM UP A BIT BY MIDWEEK...BUT HIGHS ARE STILL FORECAST TO BE BELOW NORMAL FOR MID SEPTEMBER. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1246 PM CDT FRI SEP 12 2014 AN UPPER LEVEL DISTURBANCE WILL PRODUCE SOME LIGHT RAIN AND AREAS OF MVFR CEILINGS THIS AFTERNOON AND EVENING. IT SHOULD END FROM WEST TO EAST LATER TONIGHT WITH CLEARING SKIES. WHERE SKIES CLEAR THERE IS A GOOD CHANCE OF FROST AND FOG. ANY FOG OR FROST THAT DOES OCCUR SHOULD END BY 14Z SATURDAY WITH GOOD FLYING WEATHER EXPECTED SATURDAY AND SUNDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....AK LONG TERM......MG AVIATION.......RDM
Hazardous weather outlook, Sep 12, 3:22 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 322 AM CDT FRI SEP 12 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 322 AM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST AND FREEZING TEMPERATURES ARE POSSIBLE ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN LATE TONIGHT IF SUFFICIENT CLEARING CAN TAKE PLACE. STAY TUNED FOR A POSSIBLE FROST ADVISORY OR FREEZE WARNING FOR THAT PART OF THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LMZ521-522-541>543-130830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 322 AM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AK/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:33 PM CDT | Freeze Warning | GRB | Lincoln, Oneida, Vilas | 10 hr |
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.